Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Diffusion and Brownian motion on infinite-dimensional manifolds

Author: Hui Hsiung Kuo
Journal: Trans. Amer. Math. Soc. 169 (1972), 439-459
MSC: Primary 60J60; Secondary 58B99
MathSciNet review: 0309206
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to construct certain diffusion processes, in particular a Brownian motion, on a suitable kind of infinite-dimensional manifold. This manifold is a Banach manifold modelled on an abstract Wiener space. Roughly speaking, each tangent space $ {T_x}$ is equipped with a norm and a densely defined inner product $ g(x)$. Local diffusions are constructed first by solving stochastic differential equations. Then these local diffusions are pieced together in a certain way to get a global diffusion. The Brownian motion is completely determined by $ g$ and its transition probabilities are proved to be invariant under $ {d_g}$-isometries. Here $ {d_g}$ is the almost-metric (in the sense that two points may have infinite distance) associated with $ g$. The generalized Beltrami-Laplace operator is defined by means of the Brownian motion and will shed light on the study of potential theory over such a manifold.

References [Enhancements On Off] (What's this?)

  • [1] Ju. L. Dalec'kii and Ja. I. Šnaĭderman, Diffusion and quasiinvariant measures on infinite-dimensional Lie groups, Funkcional. Anal, i Priložen. 3 (1969), no. 2, 88-90. (Russian) MR 40 #2138. MR 0248888 (40:2138)
  • [2] J. Eells and K. D. Elworthy, Wiener integration on certain Banach manifolds, Some Problems in Non-Linear Analysis, Centro Internazionale Matematico Estivo, 1970, pp. 67-94. MR 0346835 (49:11557)
  • [3] X. Fernique, Intégrabilité des vecteurs Gaussiens, C. R. Acad. Sci. Paris Sér. A-B 270 (1970), A1698-A1699. MR 0266263 (42:1170)
  • [4] L. Gross, Abstract Wiener spaces, Proc. Fifth Berkeley Sympos. Math. Statist. and Probability, vol. II: Contributions to Probability Theory, part 1, Univ. of California Press, Berkeley, Calif., 1967, pp. 31-42. MR 35 #3027. MR 0212152 (35:3027)
  • [5] -, Potential theory on Hilbert space, J. Functional Analysis 1 (1967), 123-181. MR 37 #3331. MR 0227747 (37:3331)
  • [6] K. Ito, Stochastic differential equations in a differentiable manifold, Nagoya Math. J. 1 (1950), 35-47. MR 12, 425. MR 0038596 (12:425g)
  • [7] -, Brownian motions in a Lie group, Proc. Japan Acad. 26 (1950), 4-10. MR 13, 760. MR 0046603 (13:760f)
  • [8] H.-H. Kuo, Integration theory on infinite dimensional manifolds, Trans. Amer. Math. Soc. 159 (1971), 57-78. MR 0295393 (45:4459)
  • [9] -, Stochastic integrals in abstract Wiener space, Pacific J. Math. 40 (1972). MR 0306435 (46:5561)
  • [10] H. P. McKean, Jr., Stochastic integrals, Probability and Math. Statist., no. 5, Academic Press, New York and London, 1969. MR 40 #947. MR 0247684 (40:947)
  • [11] M. Ann Piech, A fundamental solution of the parabolic equation on Hilbert space, J. Functional Analysis 3 (1969), 85-114. MR 40 #4815. MR 0251588 (40:4815)
  • [12] -, Some regularity properties of diffusion processes on abstract Wiener space, J. Functional Analysis 8 (1971), 153-172. MR 0290464 (44:7645)
  • [13] H.-H. Kuo and M. Ann Piech, Stochastic integrals and parabolic equations in abstract Wiener space (to appear). MR 0341606 (49:6353)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J60, 58B99

Retrieve articles in all journals with MSC: 60J60, 58B99

Additional Information

Keywords: Abstract Wiener space, admissible transformation, Beltrami-Laplace operator, Christoffel function, $ {d_g}$-isometry, Ito's formula, Riemann-Wiener manifold, spatially homogeneous, spur operator
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society